Alert archive / Indiana / High Wind Warnings in 2026
High Wind Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Mar 15, 2026, 3:52 AM EDT for 5 counties in Indiana; Ford County, Iroquois County, Kankakee County, Illinois. It took effect at Mar 15, 2026, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 3:52 AM EDT (07:52 UTC)
- In effect from
- Mar 15, 2026, 11:00 AM EDT
- Expired
- Mar 15, 2026, 6:57 PM EDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 81 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS73 KLOT 150752 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 252 AM CDT Sun Mar 15 2026 ILZ023-033-039-INZ001-002-010-011-019-151800- /O.UPG.KLOT.WI.Y.0005.260315T1500Z-260316T0200Z/ /O.NEW.KLOT.HW.W.0002.260315T1500Z-260316T0200Z/ Kankakee-Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Roselawn, Hammond, Oxford, Paxton, Kentland, Merrillville, Chesterton, Morocco, Bourbonnais, Bradley, Gibson City, Gary, Rensselaer, Portage, Fowler, Valparaiso, Kankakee, Watseka, DeMotte, and Gilman 252 AM CDT Sun Mar 15 2026 /352 AM EDT Sun Mar 15 2026/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /11 AM EDT/ THIS MORNING TO 9 PM CDT /10 PM EDT/ THIS EVENING... * WHAT...Sustained southerly winds to 30 mph with gusts up to 65 mph expected. * WHERE...In Illinois, Ford, Iroquois, and Kankakee Counties. In Indiana, Benton, Jasper, Lake IN, Newton, and Porter Counties. * WHEN...From 10 AM CDT /11 AM EDT/ this morning to 9 PM CDT /10 PM EDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines, and may result in localized power outages. Travel will be difficult, especially along west-to-east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ILZ006-012-013-020-103-104-151800- /O.EXB.KLOT.WI.Y.0005.260315T1800Z-260316T0200Z/ Lake IL-Kane-DuPage-Kendall-Northern Cook-Central Cook- Including the cities of Buffalo Grove, Naperville, Des Plaines, Oak Park, Schaumburg, Gurnee, Yorkville, Oswego, Evanston, Palatine, Plano, Aurora, Downers Grove, Chicago, Northbrook, Elgin, Oak Lawn, La Grange, Mundelein, Lombard, Carol Stream, Cicero, Wheaton, and Waukegan 252 AM CDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Sustained southerly winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Central Cook, DuPage, Kane, Kendall, Lake IL, and Northern Cook Counties. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on west to east oriented roadways. && $$ ILZ019-021-105>107-151800- /O.EXA.KLOT.WI.Y.0005.260315T1500Z-260316T0200Z/ La Salle-Grundy-Southern Cook-Northern Will-Southern Will- Including the cities of Joliet, Bolingbrook, Manhattan, Marseilles, Minooka, Streator, Mendota, Ottawa, La Salle, Wilmington, Channahon, Morris, Coal City, Plainfield, Calumet City, Mokena, Park Forest, Lemont, Orland Park, and Oak Forest 252 AM CDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Sustained southerly winds to 25 mph with gusts up to 50 mph expected. * WHERE...La Salle, Grundy, Northern Will, Southern Cook, and Southern Will Counties. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on west to east oriented roadways. && $$ ILZ032-108-151800- /O.CON.KLOT.WI.Y.0005.260315T1500Z-260316T0200Z/ Livingston-Eastern Will- Including the cities of Fairbury, Pontiac, Dwight, Peotone, Beecher, and Crete 252 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Sustained southerly winds to 25 mph with gusts up to 50 mph expected. * WHERE...Livingston and Eastern Will Counties. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on west to east oriented roadways. && $$ Borchardt
3 follow-up statements
673 WWUS73 KLOT 151449 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 949 AM CDT Sun Mar 15 2026 ILZ023-033-039-INZ001-002-010-011-019-160100- /O.CON.KLOT.HW.W.0002.260315T1500Z-260316T0200Z/ Kankakee-Iroquois-Ford-Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Bradley, Gilman, Paxton, Bourbonnais, Valparaiso, Rensselaer, Fowler, Morocco, Kentland, Merrillville, Oxford, Watseka, DeMotte, Chesterton, Hammond, Kankakee, Gary, Roselawn, Portage, and Gibson City 949 AM CDT Sun Mar 15 2026 /1049 AM EDT Sun Mar 15 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /10 PM EDT/ THIS EVENING... * WHAT...Sustained southerly winds to 30 mph with gusts of 55 to 65 mph expected. * WHERE...In Illinois, Ford, Iroquois, and Kankakee Counties. In Indiana, Benton, Jasper, Lake IN, Newton, and Porter Counties. * WHEN...Until 9 PM CDT /10 PM EDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines, and may result in localized power outages. Travel will be difficult, especially along west-to-east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ILZ019-021-032-105>108-160100- /O.CON.KLOT.WI.Y.0005.260315T1500Z-260316T0200Z/ La Salle-Grundy-Livingston-Southern Cook-Northern Will-Southern Will-Eastern Will- Including the cities of Calumet City, Lemont, Fairbury, Streator, Plainfield, Wilmington, Mokena, Manhattan, La Salle, Joliet, Orland Park, Morris, Coal City, Mendota, Peotone, Bolingbrook, Marseilles, Crete, Beecher, Dwight, Channahon, Oak Forest, Pontiac, Ottawa, Minooka, and Park Forest 949 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Livingston, La Salle, Eastern Will, Grundy, Northern Will, Southern Cook, and Southern Will Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ006-012-013-020-103-104-160100- /O.CON.KLOT.WI.Y.0005.260315T1800Z-260316T0200Z/ Lake IL-Kane-DuPage-Kendall-Northern Cook-Central Cook- Including the cities of Mundelein, Evanston, Palatine, Waukegan, Carol Stream, Gurnee, Plano, Downers Grove, Aurora, Schaumburg, Wheaton, Lombard, Des Plaines, Naperville, Cicero, Northbrook, Oak Lawn, Oak Park, Elgin, Chicago, Oswego, Buffalo Grove, Yorkville, and La Grange 949 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Central Cook, DuPage, Kane, Kendall, Lake IL, and Northern Cook Counties. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on west to east oriented roadways. && $$ Birk
996 WWUS73 KLOT 152029 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 329 PM CDT Sun Mar 15 2026 ILZ023-INZ001-002-160200- /O.CAN.KLOT.HW.W.0002.000000T0000Z-260316T0200Z/ /O.EXA.KLOT.WI.Y.0005.000000T0000Z-260316T0200Z/ Kankakee-Lake IN-Porter- Including the cities of Portage, Kankakee, Bradley, Gary, Valparaiso, Hammond, Merrillville, Chesterton, and Bourbonnais 329 PM CDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Illinois, Kankakee County. In Indiana, Lake IN and Porter Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ006-012-013-103-152130- /O.CAN.KLOT.WI.Y.0005.000000T0000Z-260316T0200Z/ Lake IL-Kane-DuPage-Northern Cook- Including the cities of Wheaton, Evanston, Buffalo Grove, Aurora, Gurnee, Carol Stream, Mundelein, Lombard, Palatine, Schaumburg, Northbrook, Waukegan, Naperville, Downers Grove, Elgin, and Des Plaines 329 PM CDT Sun Mar 15 2026 ...WIND ADVISORY IS CANCELLED... $$ ILZ033-039-INZ010-011-019-160200- /O.CON.KLOT.HW.W.0002.000000T0000Z-260316T0200Z/ Iroquois-Ford-Newton-Jasper-Benton- Including the cities of Gilman, Roselawn, Morocco, Oxford, Watseka, Rensselaer, Kentland, DeMotte, Fowler, Paxton, and Gibson City 329 PM CDT Sun Mar 15 2026 /429 PM EDT Sun Mar 15 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /10 PM EDT/ THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts of 50 to 60 mph. * WHERE...In Illinois, Ford and Iroquois Counties. In Indiana, Benton, Jasper, and Newton Counties. * WHEN...Until 9 PM CDT /10 PM EDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines, and may result in localized power outages. Travel will be difficult, especially along west-to-east oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ILZ019-021-032-105>108-160200- /O.CON.KLOT.WI.Y.0005.000000T0000Z-260316T0200Z/ La Salle-Grundy-Livingston-Southern Cook-Northern Will-Southern Will-Eastern Will- Including the cities of La Salle, Dwight, Ottawa, Wilmington, Coal City, Orland Park, Minooka, Lemont, Morris, Joliet, Crete, Calumet City, Fairbury, Plainfield, Peotone, Pontiac, Bolingbrook, Mendota, Park Forest, Mokena, Oak Forest, Beecher, Manhattan, Marseilles, Channahon, and Streator 329 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Livingston, La Salle, Eastern Will, Grundy, Northern Will, Southern Cook, and Southern Will Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ020-104-160200- /O.CON.KLOT.WI.Y.0005.000000T0000Z-260316T0200Z/ Kendall-Central Cook- Including the cities of Cicero, Chicago, Oak Lawn, La Grange, Yorkville, Oak Park, Plano, and Oswego 329 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Central Cook and Kendall Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Birk
164 WWUS73 KLOT 152257 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 557 PM CDT Sun Mar 15 2026 ILZ033-039-INZ010-011-019-160000- /O.CAN.KLOT.HW.W.0002.000000T0000Z-260316T0200Z/ Iroquois-Ford-Newton-Jasper-Benton- Including the cities of Fowler, Morocco, Paxton, Gibson City, Kentland, Roselawn, Rensselaer, DeMotte, Oxford, Watseka, and Gilman 557 PM CDT Sun Mar 15 2026 /657 PM EDT Sun Mar 15 2026/ ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ ILZ019>021-023-032-104>108-INZ001-002-160000- /O.CAN.KLOT.WI.Y.0005.000000T0000Z-260316T0200Z/ La Salle-Kendall-Grundy-Kankakee-Livingston-Central Cook-Southern Cook-Northern Will-Southern Will-Eastern Will-Lake IN-Porter- Including the cities of Mokena, Coal City, Oak Forest, Marseilles, Mendota, Peotone, Gary, Channahon, Oak Lawn, Bolingbrook, Hammond, Dwight, Ottawa, Oswego, Orland Park, Pontiac, Wilmington, Bradley, Portage, Manhattan, Minooka, La Grange, Plainfield, Chicago, Oak Park, Valparaiso, Kankakee, Yorkville, Streator, Park Forest, Crete, La Salle, Morris, Beecher, Plano, Lemont, Cicero, Joliet, Bourbonnais, Fairbury, Merrillville, Calumet City, and Chesterton 557 PM CDT Sun Mar 15 2026 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Birk
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Mar 15, 1:33 AM EDT, 2 hours 19 minutes earlier. Its key messages:
- Waves of showers and thunderstorms may occur on Sunday. There is a Level 2 out of 5 threat for severe thunderstorms Sunday afternoon mainly east of Interstate 55. The primary threat is damaging winds.
- A period of accumulating snow accompanied by northwesterly winds gusting over 40 mph may occur Sunday night into early Monday, mainly northwest of Interstate 55.
- A period of cold temperatures is expected Monday and Tuesday, with overnight wind chills ranging from 5 to 15 below, especially Tuesday morning.
- The period of cold temperatures should be brief with warming temperatures by the end of next week.
Area forecast discussion, Mar 15, 1:33 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1233 AM CDT Sun Mar 15 2026
.KEY MESSAGES...
- Waves of showers and thunderstorms may occur on Sunday. There
is a Level 2 out of 5 threat for severe thunderstorms Sunday
afternoon mainly east of Interstate 55. The primary threat is
damaging winds.
- A period of accumulating snow accompanied by northwesterly
winds gusting over 40 mph may occur Sunday night into early
Monday, mainly northwest of Interstate 55.
- A period of cold temperatures is expected Monday and Tuesday,
with overnight wind chills ranging from 5 to 15 below,
especially Tuesday morning.
- The period of cold temperatures should be brief with warming
temperatures by the end of next week.
&&
.DISCUSSION...
Issued at 304 PM CDT Sat Mar 14 2026
Through Monday:
Forecast concerns continue to focus on the significant storm
system taking shape across the front range of the CO Rockies this
evening.
Lee cyclogenesis is slatted to occur this evening over the
central High Plains in response to a rapidly amplifying upper-
level shortwave diving southeastward across the central United
States. Ensemble model guidance remains in excellent agreement in
tracking the surface cyclone eastward across the mid-Missouri
Valley late tonight, then along or just south of the
Illinois/Wisconsin state line Sunday afternoon. Thereafter,
strengthening upper level diffluence ahead of the approaching
negatively tilted mid- level trough will foster a rapid deepening
of the low (to near 980 mb) as it lifts northward across lower
Michigan Monday afternoon.
This storm system will produce several hazardous weather threats
across our area Sunday into Monday. These include:
- Thunderstorms on Sunday, some possibly strong in the afternoon
and early evening.
- Strong gusty south winds on Sunday, strongest southeast of
I-55, where a wind advisory is in effect.
- Turning much colder and very windy from the northwest Sunday
evening into Monday.
- Rain mixing with a brief period of sleet and freezing rain
before transitioning to snow from west to east across the area
Sunday evening and night.
Storm and Severe Threat Sunday:
At least a couple of waves of showers and thunderstorms are
expected on Sunday. The first period favorable for mainly elevated
storms will be during the morning hours of Sunday. Steep mid-
level lapse rates could support the possibility for small hail
with these storms. However, poor effective storm layer shear <25
kt suggests that organized severe storms are not likely with this
initial morning round of storms.
Later in the day, particularly from mid to late afternoon into the
early evening hours, the main storm system will be shifting across
far northern IL. As it does, intensifying low-level winds (60+ kt
at 850 mb) will foster a strongly sheared kinematic environment
in advance of the eastward shifting cold front. In spite of this,
the likely presence of low clouds in the warm sector through the
day and only modest near surface moisture (dewpoints in the low
50s) is expected to stunt destabilization ahead of the approaching
front. Nevertheless, strong convergence and forced ascent along
the cold frontal boundary should still be able to support a forced
line of shallow convection as it sweeps eastward across the area
late in the day into the early evening. The primarily threat with
this activity will be strong damaging wind gusts in excess of 60
mph.
Strong Non-Thunderstorm Winds Sunday:
Outside of the thunderstorms on Sunday, conditions are expected to
become very windy through the day, particularly across southern
sections of the area, where a Wind Advisory is in effect.
Increasing southerly winds, driven by rapid pressure falls in
advance of the approaching surface low, are expected to result in
gusts of 45, to perhaps briefly as high as 55 mph in the afternoon
and early evening. The presence of lower cloud cover may limit the
overall magnitude of the gusts to some extent. Because of this, in
collaboration with neighboring offices, we have opted to convert
the High Wind Watch to a Wind Advisory for Sunday into early
Sunday evening. It is possible that this advisory need to be
expanded a bit farther north with later forecast updates.
Winter Weather Threat Sunday night into Monday:
Rain will transition over the snow from west to east Sunday
evening as a much colder airmass quickly spills in across the area
along the backside of the deepening surface low moving into Lower
Michigan. While a short hour or so period of mixed precipitation
looks plausible, the main concern will the shift to accumulating
snow in the presence of increasingly gusty northwesterly winds
Sunday night into Monday morning. There continues to be some
differences amongst guidance in terms as to how much additional
moisture will fall as snow in the deformation band of the cyclone
into Monday morning. However, given the expected track of the
system, forecast thinking continues to favor the heaviest snow
axis from northwestern IL into WI, with much lighter amounts with
east-southeastward extent across our area. This results in general
forecast snow amounts in the 2 to 5 inch range in my far
northwest (near the Rockford area), dropping to only an inch or
two across the Chicago area and points southeast.
Snowfall totals will not really be the main story with this wintry
weather event. Really, the combination of falling snow with
blowing snow on gusty northwest winds (45+ mph gusts) will be the
primary concern locally with this event. While the snow character
will start quite wet with a ratio near 10:1, which may initially
limit accumulations on the wet/road ground, rapidly falling
temperatures through the column will support a more fluffy (more
blowable) snow late Sunday night into Monday. With this in mind,
conditions should become more hazardous with time Sunday night,
with the potential for periods of near blizzard conditions at
times, particularly across the more open areas of
northern/northwestern IL. These poor conditions are expected to
continue into Monday morning before the snow gradually tapers off
from south to north through the day on Monday.
No changes have been made to going Winter Storm Watch across the
Rockford area, owing to the fact that potential warning level
impacts will not onset here until sometime later Sunday evening.
We do envision that this gets transitioned to either a warning or
an advisory as we get closer to the event. Winter Weather Advisory
conditions could also expand east-southeast of the current watch
area due to the combination of poor visibility in snow and blowing
snow through Monday morning.
KJB
Monday Night through Saturday:
The low pressure system providing Monday's weather will
continue to move east allowing for drier conditions over the
region. 850 mb temperatures are expected to drop down around
-20C overnight into Tuesday morning. Even as winds generally
will be subsiding through the overnight, they are expected to
remain breezy enough to drop wind chill values down to between
-5 to -15F.
As a strong upper level ridge is expected to grow over the
desert south west, weak northwest flow is forecast to remain
over the western Great Lakes. There is still good agreement of
another upper level shortwave embedded in the flow to pass over
the area late Tuesday into Wednesday morning. This could provide
another quick shot of some snowflakes to the area. But as the
previously mentioned ridge expands through the week,
temperatures are expected to rise into the 50s and possibly low
60s by the end of the work week with drier conditions.
DK
&&
.AVIATION /06Z TAFS THROUGH 12Z MONDAY/...
Issued at 1233 AM CDT Sun Mar 15 2026
A strong spring storm system is expected to move across the
Great Lakes through the TAF period leading to periods of inclement
weather.
A recent surface analysis revealed the center of a low pressure
system in the central Plains with pressure falls on the order of
1 to 2mb/hr downwind in the Great Lakes. As the low matures and
lifts toward eastern Iowa later this morning, surface winds
will gradually increase in magnitude while turning clockwise
toward the southeast. LLWS criteria (both speed and direction)
will continue to be met through the overnight hours as a
southerly low-level jet (sampled near 50kt at 2kft per regional
VWPs) continues to stream overhead.
After daybreak, winds are expected to turn south to
southwesterly (wind direction 180-190) and increase markedly
with frequent gusts above 30kt by 15Z. At GYY, gusts may exceed
40 or even 45kt this morning. A band of showers and storms is
expected to sweep across the terminals generally between 15-19Z
associated with a large-scale mesoscale gravity wave interacting
with a plume of steep mid- level lapse rates. The inherited
TEMPO groups cover the threat of morning convection well. Behind
the initial batch of showers and storms, increasing low-level
warm air advection and the approach of DVCA as the surface low
lifts toward the Wisconsin state line will encourage the
development of scattered showers by early afternoon. Cigs will
also trend lower, with BKN025 favored by mid afternoon.
This evening, surface winds will increase even further ahead of
an approaching cold front. With pressure falls nearing 10mb/3hr
this afternoon into Lower Michigan, am concerned that
southerly gusts could exceed 40-45kt from 18-22Z or so, with a
play for even gusts exceeding 50kt at GYY. So, will nudge winds
upward in the outgoing TAF. A band of strongly forced
convection (with or without lightning) is then expected to sweep
across the terminals along the cold front (looking at 21-00Z
window). The band will be accompanied by a brief (sub-hour)
period of visibility less than 3 miles as well as an abrupt
southwesterly (wind direction 230 or so) wind shift and gusts
of 40-50 kt. Behind the convective band, showers and drizzle is
expected to prevail as cigs build down toward IFR as the dry
slow of the synoptic- scale cyclone noses overhead. The
inherited TAFs handle such trends excellently.
Toward the end of the TAF period, tumbling temperatures will
facilitate a transition of any ongoing precipitation from rain
to snow. Am still seeing quite a bit of variance in the
coverage of what will be an eventual broad shield of snow and
timing of a northwesterly wind shift, owing to subtle
differences in the structure of the low as it moves into Lower
Michigan. For now, will maintain a mention of 3SM SN at ORD/MDW
and a northwesterly wind shift as early as 06-07Z though
adjustments are all but likely in later forecasts. Gusts will
continue to tag 30 to 35kt through the overnight hours after the
northwesterly wind shift.
Borchardt
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Winter Storm Watch from this evening through Monday evening
for ILZ003-ILZ004-ILZ008-ILZ010.
Wind Advisory from 10 AM this morning to 9 PM CDT this evening
for ILZ023-ILZ032-ILZ033-ILZ039-ILZ108.
IN...Wind Advisory from 10 AM CDT /11 AM EDT/ this morning to 9 PM
CDT /10 PM EDT/ this evening for INZ001-INZ002-INZ010-
INZ011-INZ019.
LM...Gale Warning from 7 AM this morning to 9 PM CDT this evening
for the IL and IN nearshore waters.
Gale Watch from late tonight through Monday afternoon for the
IL and IN nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Mar 14, 4:44 PM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
344 PM CDT Sat Mar 14 2026
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-152045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
344 PM CDT Sat Mar 14 2026 /444 PM EDT Sat Mar 14 2026/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Thunderstorm Risk...with an associated:
Level 2 of 5 Severe Thunderstorm Risk.
Elevated Non Thunderstorm Wind Risk.
Elevated Snow Risk Sunday Night for far northwestern Illinois.
Monday...
Limited Excessive Cold Risk.
Elevated Non Thunderstorm Wind Risk.
Elevated Snow Risk mainly across far northwestern Illinois.
Tuesday...
Limited Excessive Cold Risk.
DISCUSSION...
Strong to locally damaging non-thundrestorm winds may occur on
Sunday, especially along and east of Interstate 55.
A line of intense showers, possibly with little or no lightning,
will sweep across the area Sunday afternoon. Locally damaging
winds may accompnay these showers.
Hazardous travel conditions due to falling and blowing snow may
develop Sunday night into Monday across northwestern Illinois.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
LMZ740>745-152045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
344 PM CDT Sat Mar 14 2026
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Gale force winds are possible.
Limited Thunderstorm Risk...with an associated:
Level 2 of 5 Severe Thunderstorm Risk.
Elevated Freezing Spray Risk.
Monday...
Gale force winds and very hazardous waves are possible.
Elevated Freezing Spray Risk.
Tuesday and Wednesday...
Hazardous conditions for small craft are likely.
DK
Visit us at www.weather.gov/chicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:27 AM EDT | Winter Weather Advisory | LOT | Benton, Jasper, Lake, Newton, Porter | 39 hr |
| Mar 15, 7:14 PM EDT | Severe Thunderstorm Warning | LOT | Lake | 18 min |
| Mar 15, 7:20 PM EDT | Areal Flood Advisory | LOT | Lake | 8 hr |
| Mar 14, 9:05 PM EDT | Gale Watch | LOT | 8 hr | |
| Mar 14, 9:05 PM EDT | Gale Warning | LOT | 50 hr | |
| Mar 15, 10:27 AM EDT | Winter Storm Warning | LOT | Boone, Lee, Ogle, Winnebago | 9 hr |
| Mar 15, 6:45 PM EDT | Severe Thunderstorm Warning | LOT | Cook, Will | 30 min |
| Mar 15, 7:51 PM EDT | Blizzard Warning | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 16 hr |
| Mar 15, 7:58 PM EDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 62 min |
Nearby
High Wind Warnings in Indiana, 2026High Wind Warnings in Illinois, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.